For Better Health
Askdocweb is about side effects
Search for
Online since 2002
Home star Site Map star Resources star Contact Us star Privacy Policy star Advertise

About Ortho Tri-cyclen®

If you've used Ortho Tri-cyclen®, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.

Subj: Emotionally drained
Date: 11/14/2007
I just started taking tri-sprintec (generic for ortho tri-cyl)a week ago. I am 28 and have had severe cramping with my period since I was 14. I've had one surgery for endometriosis, which did me no good. I have been on many oral birth controls as well as the depo shot. I was given this birth control in attempts to begin hormone therapy for the hundredth time. I hate it. I have been having pre menstrual symptoms the entire time I've been taking it. I'm cramping, tired, weak, my breast are swollen, and my back hurts. I want to stop taking it but I was told to give it at least 2 months. I know I'm not pregnant because I'm in a same sex relationship. I'm at the end of my rope. No doctor will give me any conclusive answers and I'm just emotionally drained. I want to take a butcher knife and cut my uterus out just end it all! Do you have any suggestions as to what I should do? And why is this birth control having this horrible effect on me?

AskDocWeb: It is possible that you might have cysts on your ovaries. Please consult with your doctor, an abdominal ultra sound might be useful in finding out what is going on inside.

Subj: Abnormal behavior
Date: 11/15/2007
I am 19, my BF and I have been together for almost 2 years. About a year into our relationship I went on the ring. It made me crazy emotional for the first month so my mom called my doc and got it change in resistance I used it for another 2-3 months and felt better than I did the 1st... due to my financial situation I gave in and started using the pills (Apri). Ever since I have been on birth control he says I haven't been my self and its taking it toll on our relationship. I can really feel a difference on the pill compared to using the ring and I feel more down, get overly emotional about things etc. I don't know what to do and don't know if there would be a better choice of bc for me... do you think it's my birth control causing all my "abnormal" behavior? Any suggestions on birth control that might help so I can talk to my doc about them?

AskDocWeb: Birth control pills have been blamed for a lot of abnormal behavior, many times justifiably. Deciding which birth control is best for you is a job for your doctor and is based on your medical history.

Subj: Great experience
Date: 11/15/2007
Hello, I went on the Tri-cyclen Lo as prescribed my doctor to stop my irregular and painful periods. I have never been this happy. The pain has stopped. My skin is clear. No headache, good desire... And I was told that the hormone levels are not high on this pill. I have no weight gain from it. If you exercize regularly and drink plenty of water, you wouldn't, either. Good luck!

Subj: Bloating
Date: 11/16/2007
I have been on orthtriclin lo for about a year. I normally have my period on the green pills, but this time around I am just experiencing severe bloating on the "inactive pills" and have not had my period yet. I had unprotected sex on day 6-10 on my pill cycle. I missed taking light blue pill in the morning, but took it later in the evening, and had unprotected sex four hours later on day 10. Is my bloating due to pregnancy? When should I take a pregnancy test?

AskDocWeb: The bloating may just be caused by constipation but you may want to do a pregnancy test now and then another one in two weeks to make sure.

Subj: Rash during menstrual cycle
Date: 11/18/2007
I've been taking ortho tri-cyclen lo, off and on, for 3 years. For the past 3 months a rash appears during my menstrual cycle. A lump in my left breast appeared also. I've been to my physician and ob-gyn, but still not satisfied. Could the pills be causing these problems?

AskDocWeb: The rash and lump could have been caused by other factors, so it cannot be said that the birth control pill is the culprit although in rare cases a couple of allergic rashes (erythema multiforne and erythema nodosum) have been reported.

Subj: This pill seems to agree with me
Date: 11/19/2007
I am 42. I have been using Ortho-Tricyclen for months and compared to other pills I have tried, the norgestimate in this pill seems to agree with me the most compared to other progestins; less irritability, mood swings, etc. I seem to have developed a problem with hormonal acne as I have gotten older and that is the main reason I stay on birth control and to keep my periods regular and light. Ortho-Tricyceln seems to help with all of this. My skin was great on regular Ortho-Tricyclen, but I felt I was gaining weight (increased appetite), so when Lo came out I have decided to try it. On Lo, while I have felt my weight is more under control, I have noticed similar symptoms to what others have said; depression, increased oiliness and acne on my face chest, arms and back, lack of sex drive. My acne seems to be more cystic which is not something I've ever had before. Is there a big difference between 25 mg and 35 mg of estrogen in terms of weight gain? Is the progestin in birth controls what can have an effect acne and these other side effects and is it possible that the lower estrogen version is not enough to counter effect the effect of the progestin? I have read a bit on progestins and feel that my body has a tendency toward androgeny, so I have avoided pills with progestins that seem to increase side effects like hair growth and acne. Also at my age am I at increased risk taking the higher dose of estrogen in regular Ticyclen than the Lo if I decide to go back? I have no other cardiac risk factors.

AskDocWeb: At 42 you should be okay but this is something you really need to discuss with your doctor.

Subj: Very emotional
Date: 11/19/2007
I just started taking OTC and I've noticed a significant change in my attitude and how I react to stress. It's def. not good. I'm very emotional now that I'm on it. I had to change from yasmin since the hormone dose was too low, but otc is really causing my body to act funny. Also I feel extremely bloated. I have a low bloating around where the uterus is and stretches from both hip bones. Also I'm developing a "pooch" I guess around my bellybutton. I took 6 HPTs and they were all negative, is there still a chance I'm pregnant, or is it just my reaction to the new pill?

AskDocWeb: If you never missed a pill then it's unlikely that you're pregnant. The new pill probably caused some weight gain around your middle.

Subj: Does this pill make your period change days?
Date: 11/21/2007
I've been on otl for 7 months and I'm on the green pills now and haven't started my period. I've had cramps and normal PMS symptoms. I used to start the Monday of my green pills and now its Wednesday. I don't know what's going on and I'm kind of scared. I've taken my pills on time every day and have had no problems. I even counted days, months before. Does this pill make your period change days it's supposed to start? Help.

AskDocWeb: Not after seven months, you should be settled into a regular cycle by now. Please contact your doctor for a checkup.

Subj: Chance of pregnancy?
Date: 11/23/2007
I'm on try cyclen lo. If I take it as directed every day what are the chances I will get pregnant?

AskDocWeb: You have a one tenth of one percent chance (0.1%) of getting pregnant within the first year.

Subj: Fever blisters?
Date: 11/23/2007
Recently switched to ortho tri-cyclen and in the 3 months that I have been on it I have had like 20 or so fever blisters could this be a side effect of the pill?

AskDocWeb: Not likely, fever blisters that appear around the mouth are usually caused by the Herpes Simplex I Virus (HSV-I). These types of blisters often appear during times of stress, illness, or from extensive sun exposure.

Read more feedback

Report - 103 - 104 - 105 - Page 106 - 107 - 108 - Last Page 181

If you find this page useful share it with others. Use the form below to add your review, feedback or suggestions that may help others. Please note that all addresses are held confidential.

Thanks for stopping by.

Your name:
Your email:
Add your product review below:


This website is protected by copyright © 2007-2008 Askdocweb, Inc. All Rights Reserved. This is a layman's report on birth control and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.
Bottom of page